Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Balance Problems
Dec 14, 2002

Over the past two-three months I have noticed a mark increase in problems with balance and perception. I especially have difficulties navigating staits and escalators. Walking down steps is a challenge - I have, at times, used both hands to grasp the handrail, feeling like an old man.

I was diagnosed with AIDS just over four years ago, with a severe neuropathy several months later that mostly cleared up after going off D4T.

Any thoughts on whether this is a progression of neuropathy or is something else at play?

Any guidelines would be greatly appreciated.

Thanks,

Daniel

Response from Dr. Henry

A thorough neurologic examination is in order. Peripheral neuropathy (either "D" drug related to HIV relatedor some other condition such as vitamin deficiencies) can impact balance and ability to handle stairs, etc. Central nervous system problems such as cerebellar disease or inner ear problems can also result in the symptoms you describe. A good good neurologic evalation can usually help sort out. KH



Previous
Worried
Next
Carpal Tunnel

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement